Alert archive / Maine / Frost Advisories in 2016

Frost Advisory 2, NWS Gray, ME

September 15, 2016Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this frost advisory at Sep 15, 2016, 2:56 PM EDT for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2016, 2:56 PM EDT (18:56 UTC)
In effect from
Sep 16, 2016, 2:00 AM EDT
Expired
Sep 16, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WWUS71 KGYX 151856
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
256 PM EDT THU SEP 15 2016

...AREAS OF FROST POSSIBLE TONIGHT FOR NORTHERN VALLEYS...

MEZ007>009-NHZ001-002-160300-
/O.NEW.KGYX.FR.Y.0002.160916T0600Z-160916T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER
256 PM EDT THU SEP 15 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

* TEMPERATURES...IN THE MIDDLE AND UPPER 30S.

* TIMING...AFTER MIDNIGHT.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LEGRO
3 follow-up statements
743 
WWUS71 KGYX 160205
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1005 PM EDT THU SEP 15 2016

...AREAS OF FROST POSSIBLE TONIGHT FOR NORTHERN VALLEYS...

MEZ007>009-NHZ001-002-161200-
/O.CON.KGYX.FR.Y.0002.160916T0600Z-160916T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER
1005 PM EDT THU SEP 15 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* TEMPERATURES...IN THE MIDDLE AND UPPER 30S.

* TIMING...AFTER MIDNIGHT.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
664 
WWUS71 KGYX 161009
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
609 AM EDT FRI SEP 16 2016

MEZ007>009-NHZ001-002-161200-
/O.CON.KGYX.FR.Y.0002.000000T0000Z-160916T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER
609 AM EDT FRI SEP 16 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MIDDLE 30S.

* TIMING...UNTIL 8 AM.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
302 
WWUS71 KGYX 161150
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
750 AM EDT FRI SEP 16 2016

MEZ007>009-NHZ001-002-161300-
/O.EXP.KGYX.FR.Y.0002.000000T0000Z-160916T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER
750 AM EDT FRI SEP 16 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 15, 9:58 AM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 15, 9:58 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Gray ME
958 AM EDT THU SEP 15 2016

.SYNOPSIS...
High pressure centered along the Ontario Quebec border will build
southeast into New England through tonight before retreating
offshore on Friday. This system will provide several days of fair
weather with mild days and cool nights. Low pressure moving
through southern Canada will push a warm front though the area
Saturday Night followed by a cold front late Sunday bringing the
threat of showers and possibly a few thunderstorms. High pressure
will build west of the are behind the front Monday Afternoon.

&&

.NEAR TERM /THROUGH TONIGHT/...
955 AM...Have added a bit more cloudiness to the grids in eastern
sections of CWA otherwise just minor adjustments based on current
conditions.

603 AM...minor ESTF update to reflect the current mesonet values
in near term grids.

Prev disc...
At 06z...a 1028 millibar high was centered along the Ontario-
Quebec border. GOES imagery showed a few low clouds from the Maine
midcoast northward through the Kennebec valley...otherwise skies
were clear across the forecast area. Expect we'll see some patchy
valley stratus and fog develop through dawn before quickly
dissipating after sunrise. For today...abundant sunshine as the
surface high builds southeast into the region. Highs will range
from the mid 60s to the lower 70s.

&&

.SHORT TERM /FRIDAY/...
Clear and chilly tonight as the surface high settles overhead and
winds become calm. Lows will range from the mid and upper 30s
across the mountains with 40s for the remainder. Expect some
patchy frost across the mountain valleys...but coverage may be
limited as fog and stratus is likely to form. Another sunny day on
Friday and a bit warmer as 850 millibar temperatures begin to
moderate. Highs will range from the upper 60s to the mid 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Global models are generally in good agreement through the period
although the Canadian diverges some early next week. Friday Night
and Saturday high pressure will shift east of the area. Low
pressure moving through Quebec will push a warm front across the
area Saturday Night followed by a cold front Sunday into early
Monday. An area of showers and possibly embedded thunderstorms
will be associated with these fronts. The 00z GFS and ECMWF push
the cold front off shore early Monday while the Canadian slows the
front and holds onto the showers longer. The difference in these
models appears to be how they handle TS Julia. The GFS and ECMWF
have a weaker less developed system further south compared to the
Canadian. The Canadian model is stronger and has a more defined
system off the SE coast moving ENE during Monday which would slow
the progression of the cold front to the north. The latest NHC
forecast keeps Julia off the SC coast through Monday Evening. At
this point believe that some morning showers are possible Monday
and followed by drier air during the afternoon and evening.

Tuesday through Thursday surface high pressure builds west of the
area...however a cyclonic flow aloft and a potential surface low
forming over the maritimes will result in a cool NW flow with
possible showers mainly over the Foothills and Mountains of Main
and north of the Lakes Region in NH.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Short Term /through Friday/...Lcl IFR psb through 12z today in
valley stratus and fog and again btw 08 and 12z Fri. Otw...VFR
conditions expected throughout.

Long Term...
VFR Friday Night into Saturday giving way to areas of mvfr late
Saturday and areas if IFR late Saturday Night...Sunday...into
early Monday as a warm front crosses Saturday Night followed by a
cold front Sunday Night into Monday.

&&

.MARINE...
Short Term /through Friday/...winds and seas will continue to
diminish under building surface high and the SCA outside the bays
has been dropped.

Long Term...
High pressure moving east of the waters Friday Night and Saturday
followed by a warm and cold front late in the weekend. Seas may
approach SCA levels Sunday into early Monday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Jensenius
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Sep 15, 3:10 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 AM EDT THU SEP 15 2016

MEZ012>014-018>028-NHZ003>015-160715-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
310 AM EDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-160715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
310 AM EDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN
MAINE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE IN SHELTERED VALLEY LOCATIONS EARLY
FRIDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-160715-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
310 AM EDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2016Frost Advisories in New Hampshire, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.